Get your Health question answered in 3 easy steps

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking ciprofloxacine cause yellow skin color?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Mon, 11 Feb 2013 in Medicines and Side Effects
Question: Will the yellow skin color due to cipro go away? My doctor didn't tell me to stop taking the med when I reported it.
doctor
Answered by Dr. Grzegorz Stanko 15 minutes later
Hello!

Thank you for the query.

Yellow skin is a symptom of jaundice. This condition appears when bilirubin level is increased due to liver failure, liver viral infection, bile ducts obstruction, medicines. Usually with jaundice, skin gets itchy, the stool may become whitish, urine can be dark. Eye balls also become yellow.
Sometimes, yellow skin can be also caused by lots of carrot intake. In such case, there is no itching.
It is advisable for you to have some tests performed to get to know the reason of your condition. Abdominal ultrasound, full blood work, liver tests (AST,ALT,GGTP), amylase, bilirubin, HBsAg level, anti-HCV level, urine analysis should be performed.
Only after this test proper treatment can be advised.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 14 hours later
Alas, this didn't answer the question of yellow skin as a rare side effect of taking cipro. I guess I have to call the manufacturer since neither the doctors here or my own doctor are familiar with this.
Thanks
doctor
Answered by Dr. Grzegorz Stanko 9 minutes later
Hello!

Please read carefully. I have written "This condition appears when bilirubin level is increased due to liver failure, liver viral infection, bile ducts obstruction, medicines".
Ciprofloxacine is in some part metabolized by liver enzyme CYP 450 (like many others medicines) and (like almost every medicine) can cause liver failure and jaundice. It does not make Cyprofloxacine special medicine with rare and specific for this medicine side effect. And it wont make any change in further proceedings. The first step always will be stop taking it. And manufacture will tell you the same.
I suggest you to rather check your liver as this seems more important for your health.

Hope this will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 3 hours later
Thank you.
doctor
Answered by Dr. Grzegorz Stanko 3 hours later
You are welcome. Hope you will get well soon.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,  

Recent questions on  Bilirubin

doctor1 MD

hi doctor,

I have a query about one medicine
MX 5 hair solution

is it good???

I have lost my hair rapidly

earlier in 2000 I have suffered from Jondice
60 mg steroids been used in my body that time
my bilirubin went up to 55

from that time i have the problem of hair loss

doctor1 MD

I have been consuming alcohol for last 10 yeras. Last one year only intermittent consumption. LFT readings are high after consumption, gets within normal reading within 2 weeks of stopping. Stopped conumption on 25th January. LFT readings on 13th February was- Bilirubin total 0.6, direct 0.2. SGOT 37, SGPT 47. On 23rd February LFT showed elevated bilirubin - 1.2,0.3. 35, 44. No alcohol intake during the period. Ultrasound scan taken on 26th showed liver, normal in size, with fatty infiltration. From 26th February till 12th March consumed alcohol. LFT taken today 27th March shows, bilirubin 1.2. 0.3, Sgot 39, SGPT 42. Usally after abstainance for two weeks, bilirubin should have been well within normal levels. Does this indicate any liver damage or beginning stage of cirrhosis? kindly advise. Now after three weks bilirubin levels are again normal at 0.7.

doctor1 MD

My 2 yr child has been diagnosed with an enlarged liver and we are doing test at the hospital. First LFT had AST and ALT at 140 and 163, 5 days later it was 138 and 155 while Total Bilirubin was 1.3. Tested negative for all the Hepatitis tests. CT scan did not reveal any masses. He has pain while passing stool and is OK once that is done. Is on a fat free diet with lots of veggies and fresh fruit juice. After 7 days of the last LFT there was another LFT done for which the results will be out tomorrow. At this moment there is no yellowing of skin or eyes but he does seem sluggish. What could the problem potentially be? Thank You for your answer in advance!!!

doctor1 MD

Hello Sir / Madam , My wife pregnanct is terminated at 34.4 week due to some problem ,now My babie age is 1.5 Month old but she have total bilirubin count is 11 mg/dl & Indirect bilirubin is 10.7 mg/dl . what doest it mean ..is very dangerous .Pls suggest me . My doctor suggest me gardinal syrup 1.5 ml twice a day alleasrt for 15 days & 1/2 hour sunbath .Pls advise

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...

doctor1 MD

Hi my ferritin level is 555, I am female. I take ferrous sulfate . 2x a day. What would be the treatment, is it as easy as stopping the iron? I don’t plan to go off. I’m nervous because I won’t here from my doctor until Tues

doctor1 MD

I recently went to the emergency for abdominal and back pain and and they said my blood tests were great and that i was just constipated but when they gave me my results I looked over them and seen my total Bilirubin is 1.6 and my Lipase is 19 are...